Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Indecomposable modules of large rank over Cohen-Macaulay local rings

Authors: Wolfgang Hassler, Ryan Karr, Lee Klingler and Roger Wiegand
Journal: Trans. Amer. Math. Soc. 360 (2008), 1391-1406
MSC (2000): Primary 13C05, 13E05, 13H10
Published electronically: October 3, 2007
MathSciNet review: 2357700
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A commutative Noetherian local ring $(R,\mathfrak m,k)$ is called Dedekind-like provided $R$ is one-dimensional and reduced, the integral closure $\overline {R}$ is generated by at most 2 elements as an $R$-module, and $\mathfrak m$ is the Jacobson radical of $\overline {R}$. If $M$ is an indecomposable finitely generated module over a Dedekind-like ring $R$, and if $P$ is a minimal prime ideal of $R$, it follows from a classification theorem due to L. Klingler and L. Levy that $M_P$ must be free of rank 0, 1 or 2. Now suppose $(R,\mathfrak m,k)$ is a one-dimensional Cohen-Macaulay local ring that is not Dedekind-like, and let $P_1,\dotsc ,P_t$ be the minimal prime ideals of $R$. The main theorem in the paper asserts that, for each non-zero $t$-tuple $(n_1,\dotsc ,n_t)$ of non-negative integers, there is an infinite family of pairwise non-isomorphic indecomposable finitely generated $R$-modules $M$ satisfying $M_{P_i}\cong (R_{P_i})^{(n_i)}$ for each $i$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13C05, 13E05, 13H10

Retrieve articles in all journals with MSC (2000): 13C05, 13E05, 13H10

Additional Information

Wolfgang Hassler
Affiliation: Institut für Mathematik und wissenschaftliches Rechnen, Karl-Franzens-Universi- tät Graz, Heinrichstraße 36/IV, A-8010 Graz, Austria

Ryan Karr
Affiliation: Honors College, Florida Atlantic University, Jupiter, Florida 33458

Lee Klingler
Affiliation: Department of Mathematical Sciences, Florida Atlantic University, Boca Raton, Florida 33431-6498
MR Author ID: 228650

Roger Wiegand
Affiliation: Department of Mathematics, University of Nebraska-Lincoln, Lincoln, Nebraska 68588-0130
MR Author ID: 205253

Received by editor(s): November 2, 2004
Received by editor(s) in revised form: October 14, 2005
Published electronically: October 3, 2007
Additional Notes: The first author’s research was supported by a grant from the Fonds zur Förderung der wissenschaftlichen Forschung, project number P16770–N12. The fourth author was partially supported by a grant from the National Science Foundation. The third author thanks the University of Nebraska-Lincoln, where much of the research was completed.
Article copyright: © Copyright 2007 American Mathematical Society